# SDR 20000621SH012

- Difficulty date: November 11, 1999
- Submitted: June 21, 2000
- Operation: General aviation
- Make and model: Cessna 172C
- Engine: Cont O300D
- System (JASC): 7414 · Magneto/Distributor
- Part: Spring
- Part number: M3081
- Condition: Broken
- Part time: 8 hours
- Component: Magneto, Slick
- Component part number: 6364
- Stage of operation: CR
- How discovered: V
- Nature of condition: W, R
- Precautionary procedure: O

## Discrepancy

MAGNETO FAILED IN-FLIGHT. INSPECTION REVEALED BROKEN CONTACT SPRING.  SPRING BROKE NEAR TRANSITION FROM FLAT SECTION TO RADIUSED EDGE.  SUBMITTER SUSPECTED IMPROPER TEMPER OF SPRING OR OTHER MANUFACTURING DEFECT.  MAG HAS ONLY 8 HOURS SINCE NEW.  (X)
